Turn on thread page Beta

ATTN: Masses of Stuff Regarding Contraception watch

Announcements
    Offline

    1
    ReputationRep:
    (Original post by lessthanthree)
    why don't you trust the POP?
    I'm on a really low dosage one, Micronor, and when I first started taking it I was advised to use condoms as well because of its low dose. Its normally used in older (like, 40s) women who are less fertile/breastfeeding etc. It just makes me a bit sceptical about its effectiveness, that's all.
    Offline

    1
    ReputationRep:
    (Original post by lessthanthree)
    are you on that for med reasons [as in, can't you take a "full" pill, or a more effective pop?]

    [if you don't mind my asking]
    (Not at all)

    I tried taking combined pill (microgynon) 2.5 years ago, but before i started taking it i'd read all these horror stories about the pill (death/blood clots etc) so i was really worked up about it before i even started taking it. looking back, now, i think i was imagining things like pins and needles and sharp pains and numbness in my limbs, cos i'd read about them and was scared about it happening. So i stopped taking it after 5 days cos I thought i was dying, and have been on a mini pill ever since! Sounds silyl but was a big deal at the time! I'm thinking of giving it another go though... not microgynon cos i know i wasnt imagining the mood swings and severe period pains, but maybe another combined pill or something. So yep, thats my story
    Offline

    3
    ReputationRep:
    (Original post by Jenna999)
    (Not at all)

    I tried taking combined pill (microgynon) 2.5 years ago, but before i started taking it i'd read all these horror stories about the pill (death/blood clots etc) so i was really worked up about it before i even started taking it. looking back, now, i think i was imagining things like pins and needles and sharp pains and numbness in my limbs, cos i'd read about them and was scared about it happening. So i stopped taking it after 5 days cos I thought i was dying, and have been on a mini pill ever since! Sounds silyl but was a big deal at the time!
    Awww you're so like me ... I was even having chest pains too, I was so paranoid I'd formed a blood clot in my leg and it had broke free and got to my lungs ... sounds really stupid now! But I went to the doctors and he checked everything over and said I was fine, but changed my pill to a different brand just for ease of mind ... and I've been fine on it for four months and counting. Although I have read since that the pill he put me on has a higher risk of blood clots associated with it ... not very sensitive of him!!

    I've heard a few people say they've had problems with microgynon, but it's cheap as chips so that's why most doctors use it as a starter pill (I started on Ovranette myself). I think it's just a case of what suits the individual
    Offline

    1
    ReputationRep:
    (Original post by -Emmz-)
    I've heard a few people say they've had problems with microgynon, but it's cheap as chips so that's why most doctors use it as a starter pill (I started on Ovranette myself). I think it's just a case of what suits the individual
    I'm fairly sure that ovranette and microgynon are essentially the same pill but just made my different manufacturers so have different brand names...

    anyone know if yasmin is available from family planning clinics?someone told me its so expensive that its not available from there as they have limited budgets...
    Offline

    3
    ReputationRep:
    Just checked, and yeah, ovranette and microgynon have the same stuff in them ... only ovranette is more expensive ... obviously my doctor likes spending money.

    I'm not sure about yasmin ... it is mega expensive though ... about £15 for 3 strips compared to microgynon which is less thant a pound!
    Offline

    14
    ReputationRep:
    I have the implanon implant too. So far i've found it to give me peace of mind, the only issue i've had is prolonged periods (2 weeks at the moment) which has led to me being aneamic on a few occasions (not good when you've just given blood too). In fact i'm in two minds as to whether to stick with it, any advice? :confused:
    I've got to admit tho it did make my periods less painful than they were before, but everyone will react differently to it.
    Offline

    1
    ReputationRep:
    Birth control? This is the easiest although slightly old fashioned method..
    Attached Images
     
    Offline

    1
    ReputationRep:
    (Original post by alkaeda)
    Birth control? This is the easiest although slightly old fashioned method..
    Offline

    14
    ReputationRep:
    (Original post by lessthanthree)
    I've got almost the same problem as you -anaemic-ish and I gave blood and it hardly had any sort of density to it!

    BUT I'm sticking with it . They told me that this was normal for some girls when we adjust to it, and it can take a few weeks to settle.

    If it doesn't settle, I'm not having it removed - I'll just go on a low dosage pill to even myself out.

    I'd stick with it if I were you - it's early days yet.
    ahh but i've had in in over a year, this is my 2nd year so surely it should have setteled by now?
    Offline

    1
    ReputationRep:
    uhmm... is the mini-pill (like normal pill only with lower doeses of hormones) available on the NHS in England or would I have to pay for it?
    Offline

    1
    ReputationRep:
    (Original post by lessthanthree)
    NHS all the way (:
    Thanks!
    Phew!
    hehehe, in some countries they are being mean and to save money they make people over 18 pay for them themselves now (or maybe they want to encourage women to have more kids ).
    Offline

    1
    ReputationRep:
    thanks!
    I'll register with with one as soon as I arrive in the country
    Offline

    14
    ReputationRep:
    (Original post by lessthanthree)
    yeah, it kinda should have :\

    Have you thought about going on a pill aswell?
    well each time its gone over 2 weeks ive gone to family planning and tehy put me on the pill for 2 months. but the whole point of my haing the implant was not having to have the pill. So do i admit defeat and hae the implant out n go on the pill? Also i'm not sure if they'd give me the pill if i'm also on the impant.

    arg i dont know what to do!!!! :confused:
    Offline

    14
    ReputationRep:
    (Original post by lessthanthree)
    you can be on both at the same time.
    it's more the issue of wheather the doc is willing to put me on both..
    Offline

    14
    ReputationRep:
    i'll see. i'mk going back on wednesday if i'm still on. I'll try the pill-as-well-as-implant option before giving up on it
    Offline

    0
    ReputationRep:
    I'm probably going to try the pill+implant soon, I've not had my implant for long but I can't deal with the periods issue during exams. I'm often paranoid at the end of lessons that I might have leaked or something, a three hour exam would be awful.

    Also my boyfriend has said I have been permanently pissed off and even meaner than usual. Kinda understandable really, I've had a two week period, then one week, then another period. It's enough to piss of most people, not to mention I have spots. I never got spots until I had the implant, but I'm gonna try and give it the three months before I make a decision.
    Offline

    14
    ReputationRep:
    ywah my moods have beeen a ***** (as have i at times) so i can relate, and my boyf has to put up with my moods (and the lackage of sex cos a 3 week period!)

    i'm going to ask today about my options, to be honest it may be that you just need time to adjust if you haven't had it in that long. dont let me put you off!
    Offline

    2
    ReputationRep:
    Sorry, this has probably been answered, but do you have to pay for the pill in England? Do I need to pay the standard prescription charge or is it free for everyone? Or is it only the emergency pill which is completely free?
    Offline

    0
    ReputationRep:
    why isnt this thread a sticky anymoor
    Offline

    13
    ReputationRep:
    I've just been switched from Microgynon 30 to Brevinor, but I was prescribed it during my 'week off' and it says in the instruction leaflet that I should have started taking it as soon as my last pack of Microgynon ran out. Is it ok to start taking it on the day I would have gone back onto Microgynon, as long as I use condoms for the first seven days?
 
 
 
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: September 3, 2008
Poll
Do you like exams?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.